Translator Disclaimer
2018 Moduli of formal $A$–modules under change of $A$
Andrew Salch
Algebr. Geom. Topol. 18(2): 797-826 (2018). DOI: 10.2140/agt.2018.18.797


We develop methods for computing the restriction map from the cohomology of the automorphism group of a height d n formal group law (ie the height d n Morava stabilizer group) to the cohomology of the automorphism group of an A –height n formal A –module, where A is the ring of integers in a degree d field extension of  p . We then compute this map for the quadratic extensions of p and the height  2 Morava stabilizer group at primes p > 3 . We show that the these automorphism groups of formal modules are closed subgroups of the Morava stabilizer groups, and we use local class field theory to identify the automorphism group of an A –height 1 –formal A –module with the ramified part of the abelianization of the absolute Galois group of K , yielding an action of Gal ( K ab K nr ) on the Lubin–Tate/Morava E –theory spectrum E 2 for each quadratic extension K p . Finally, we run the associated descent spectral sequence to compute the V ( 1 ) –homotopy groups of the homotopy fixed-points of this action; one consequence is that, for each element in the K ( 2 ) –local homotopy groups of V ( 1 ) , either that element or an appropriate dual of it is detected in the Galois cohomology of the abelian closure of some quadratic extension of p .


Download Citation

Andrew Salch. "Moduli of formal $A$–modules under change of $A$." Algebr. Geom. Topol. 18 (2) 797 - 826, 2018.


Received: 14 July 2016; Revised: 25 July 2017; Accepted: 26 September 2017; Published: 2018
First available in Project Euclid: 22 March 2018

zbMATH: 06859605
MathSciNet: MR3773739
Digital Object Identifier: 10.2140/agt.2018.18.797

Primary: 11S31, 14L05, 55N22, 55P42, 55Q10

Rights: Copyright © 2018 Mathematical Sciences Publishers


This article is only available to subscribers.
It is not available for individual sale.

Vol.18 • No. 2 • 2018
Back to Top